Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 147, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 11, 2002, 4:02 PM EDT for Dearborn County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2002, 4:02 PM EDT (20:02 UTC)
- Expired
- Aug 11, 2002, 4:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Dearborn County, IN
The radar
The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WUUS51 KILN 112002 SVRILN INC029-112030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 301 PM EST SUN AUG 11 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEARBORN COUNTY IN INDIANA... * UNTIL 330 PM EST... * AT 301 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF ST. LEON...OR ABOUT 8 MILES WEST OF BRIGHT...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BRIGHT... HARRISON... LAWRENCEVILLE... ST. LEON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ RYAN/HICKMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:00 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 11, 3:00 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 300 PM EDT SUN AUG 11 2002 CONVECTION BEGAN DEVELOPING LAST COUPLE OF HOURS MAINLY SOUTHERN AND WESTERN PARTS OF FA. THIS CONVECTION EXPECTED TO CONITNUE PAST SUNSET WITH SOME UPPER LEVEL SUPPORT FROM VORT MAX. HOWEVER...SHOULD SEE SOME DECREASE IN ACTIVITY LATER TONIGHT. MODELS CONTINUE TO BE SIMILAR THIS RUN WITH FRONT DAY 3 TO 4 SLOWING JUST A BIT. EXPECT CONVECTION TO DEVELOP AGAIN MONDAY AFTERNOON AND TUESDAY AFTERNOON IN SOUTHWEST FLOW. BEST CHANCES OF PRECIPITATION AHEAD OF AND WITH FRONT TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. MORE CLOUDINESS NEXT COUPLE OF DAYS THAN WE HAVE SEEN OF LATE SO HIGHS SHOULD BE A FEW DEGREES LOWER. MAV AND FWC GUIDANCE IS SIMILAR AND USED A BLEND OF TWO. .ILN...NONE. PARKER
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.